I want to scarreeeeem!!!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mer
Veteran Member


Date Joined Aug 2008
Total Posts : 613
   Posted 10/3/2008 2:09 PM (GMT -7)   
...I just needed to vent. My husband has had an "okay" couple of weeks, but Saturday started complaining about his side hurt- more than usual. The side the liver is on (rt side). At any rate, he has been very cranky and grumpy and it's like he's picking fights with me about everry stupid little thing. He is taking his lactulose, but I am wondering if maybe his ammonia level is up- mainly because of his behavior toward me. Or maybe he's just po'd at me- whatever!!! He has had a little swelling off and on, and this morning called me at work to tell me he really does not feel "right".....shaky, dizzy, and he threw up one time. Of course, in my mind I am trying to go through a whole list of things it could be and start asking him questions......"do you think you might be withdrawing from your pain meds(he has not had any in a few days and has been on them for a while- Talwin)"....well, that came across as unsympathetic, and he screamed at me over the phone and hung up.....good grief!! I am now at home, working from home this afternoon, and he has been able to keep stuff down, but still feels shaky, dizzy, etc......don't know, quite frankly whether I should take him to ER, wait this thing out, etc......cannot determine with him what is liver related or viral, etc......my husband thinks I am being to "anal" about everything, but quite frankly I am scare to death to come home one day and find him in a coma or something!!! At any rate, how do I tell that I need to move forward with calling docs, etc or if it's just normal liver stuff, etc???? Any input here would be great!!! Everytime they check for ascites, none shows up....never been checked for varices, but I don't know what to look for to see if they NEED to check for it, etc.....
 
 
Thank you!

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 10/3/2008 3:51 PM (GMT -7)   

Mer, it certainly sounds like pain med withdrawal, to me.  I've been through it--years ago when I had a Percocet addiction.  That accounts for his irritability, throwing up, hurting (he's feeling it now w/o the med.)  Talwin, of all things.  I didn't think they prescribed that anymore.  Is he taking anything in place of this med?  Is he tapering off the Talwin slowly or doing it "cold turkey?"  His behavior does not sound like encephalopathy from increased amonia.  Sounds strictly like withdrawal.  Don't be afraid to call his doctor, though, to confirm that.  In fact, you probably should so that your husband understands that is what is happening.  I'm no doctor, but I've been through various types of withdrawal more times than I can remember (not in decades, though, thank goodness.)  If he has been on the Talwin a long time, it's a physical dependency.  It takes longer for the body to metabolize pills...and even longer than normal when one has a bad liver...than it does IV meds.  Therefore, it takes quite awhile to get out of one's system.

Take a deep breath.

 



Hugs,
Connie
 
"But that was yesterday, and I was a different person then."
 
Alice in Wonderland, Lewis Carroll

Post Edited (hep93) : 10/4/2008 12:54:58 PM (GMT-6)


Butterflythree
Veteran Member


Date Joined Oct 2007
Total Posts : 954
   Posted 10/3/2008 5:29 PM (GMT -7)   
Hi Mer, I agree with Connie. My husband has been through this in the past. He would become very moody and sick when he was out of his pain medication. It can be very stressful for the family. He still takes pain medication but I administer them. He takes much less than he used to because, like Connie said they stay in the system longer and can actually accumulate in a person with liver problems. Since he has cut back on the pain meds he has been much better. I have a friend who's husband went through caffeine withdrawal. He was used to having over a six pack a day of 16 ounce sodas. He stopped them cold turkey and became very ill. Fever, chills. I was very surprised that caffeine withdrawal could cause that.

I will keep praying for you.
Butterflythree
 
There is always hope!


mer
Veteran Member


Date Joined Aug 2008
Total Posts : 613
   Posted 10/3/2008 11:04 PM (GMT -7)   
Thank you!!!! I have been administering his meds for a while...mainly because with his encephalopathy he would get them confused, and he's on so many....well, you know the drill!!! It's just such a hard thing to balance...he needs something to make him comfortable, because he is in so much pain, but good grief!!

Thanks for the input....

Butterflythree
Veteran Member


Date Joined Oct 2007
Total Posts : 954
   Posted 10/4/2008 10:39 AM (GMT -7)   
I know what you mean. The pain pills make the encephalopathy worse and without the pain pills they are in terrible pain. It is hard for them to have any quality of life.
Butterflythree
 
There is always hope!

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 6:06 PM (GMT -7)
There are a total of 2,733,263 posts in 301,097 threads.
View Active Threads


Who's Online
This forum has 151238 registered members. Please welcome our newest member, ejc61.
335 Guest(s), 10 Registered Member(s) are currently online.  Details
Artist Mark, Scaredy Cat, JoeInBucks, jdm99, LG13, time2reclaim, ShinytopPC, sam12, Meshawmama, wearyRAsufferer


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer